Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What causes weird feelings and brain zaps while taking ativan?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Hi Dr. Parakh, I hope u are well. You may be sleeping at this time. I could not handle the Ativan any longer and did not want to up the dose so decided to try the Klonopin again. It's been three days and I feel better but am having weird feelings, brain zaps and weird head feelings. Is this because Ativan is leaving and Klonopin takes a couple days to build? As to the other medical questions, I'm going to the Mayo Clinic in a week. My husband is sick of conflicting opinions on my health. Luckily Mayo is close now that we have moved. Talk to you soon.
Posted Wed, 19 Feb 2014 in Mental Health
Answered by Dr. Preeti Parakh 3 hours later
Brief Answer: Explained below. Detailed Answer: Hi XXXXXXX Welcome back! I am glad you are feeling better with Klonopin again. Though benzodiazepines do not need long to show their effects, a few days are needed to build up steady state serum levels. Please also keep in mind that around 0.5 mg Klonopin is equivalent to around 1 mg Ativan. So take care that you are on an adequate dose and not less. If you still feel weird even after a few days, try either reducing or hiking the dose by a very small amount and see if that makes you feel better. This will help you find out the exact dose that you need. I am sure you will find some answers at Mayo Clinic. Do let me know what happens. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor